MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6081223
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Rash (2033)
Date of Event 09/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The index surgery was reported to have occurred in (b)(6) 2014.The patient reported that following the anaphylaxis event (details unknown).The construct was reported to have been altered to remove the cobalt-chromium rods and replaced with titanium rods.The date of this revision is unknown.Following this, a request for peek material samples was received from the patient.A peek sample was provided to the patient on (b)(6) 2015 to facilitate determination of sensitivity to the peek material.No device has been returned for evaluation.No radiographs have been provided.No sensitivity testing results have been received.The root cause of this reported event has not been determined.Biocompatibility of the peek material has been assessed in accordance with iso 10993 requirements.Labeling review: ".Contraindications: contraindications include, but are not limited to: infection, local to the operative site.Signs of local inflammation.Patients with known sensitivity to the materials implanted." ".Potential risks identified with the use of this system, which may require additional surgery, include:.Metal sensitivity or allergic reaction to a foreign body".".Caution must be taken due to potential patient sensitivity to materials.Do not implant in patients with known or suspected sensitivity to the aforementioned materials.Exercise caution when choosing implant sizes, as larger implants may not be suitable".Device not returned.
 
Event or Problem Description
On (b)(6) 2014 a female patient underwent a construct implantation at l4-s1.On (b)(6) 2016 nuvasive was notified the patient suffered an allergic reaction to polyetheretherketone (peek) that subsequently resulted in explantation.The patient was reported to have suffered an anaphylactic reaction approximately three weeks after the index surgery.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6038169
Report Number2031966-2016-00076
Device Sequence Number758320
Product Code MAX
UDI-Device Identifier00887517283863
UDI-Public00887517283863
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 10/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number6081223
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2016
Initial Report FDA Received Date10/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR